67.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Leg weakness and falling

9 REPLIES 9
Secondarysister2
Member

Re: Leg weakness and falling

Thank you so much for your reply. Much appreciated. 

 

Elise123
Member

Re: Leg weakness and falling

Hi SecondarySister2,

Yes she had no back pain while on these injections and very little side effects at all while on Denosumab. Unfortunately, she began having problems with her teeth in May and a huge abscess formed under her jaw and so the Denosumab injections had to be stopped. When she was initially diagnosed she was put on Anastrozole which she took for about a year and a half. Then her RNI scan and CT scan showed that the mets were growing and so that's when she went onto faslodex and Denosumab injections. Other than being taken off the Denosumab due to the infection and adding letrozole she has remained stable. In her last visit they mentioned something about a met in her chest but it's not in any organs and they said it's of no major concern. The tumours in her breasts have also grown, but only by a few millimeters and the oncologist said this is also nothing to worry about. 

When my mum was first diagnosed we found it hard to understand everything. But, we've now asked for copies of all her scans and it's easier to understand what's going on. I'd suggest doing the same, there is a lot of medical terminology which is hard to understand, but I found these reports helpful. Hope this helps a bit. 

Secondarysister2
Member

Re: Leg weakness and falling

Hi Elise,

 

My mum's cancer is quite widespread in her bones too and is due to start denosumab injections in December after some dental work. When your mum was taking these injections, did she notice an improvement at all? Have your mums bones mets remained stable in the last 3 years? 

My mum was only diagnosed with secondary breast cancer in September 2020, so we are at the beginning of this journey.

 

Elise123
Member

Re: Leg weakness and falling

Hi Catokitty,

Thank you for replying. Yes we're not sure what is causing it as she's also on anti-psychotics and anti-depressants, although she has been on these for 25+ years. However, since being diagnosed with cancer she has lost a good but of weight so we were thinking perhaps her medication dosage needs to be lowered? We'll be trying to contact oncology nurse, psychiatrist and GP over the next few days.

Thank you for your advice, all the best.

Elise123
Member

Re: Leg weakness and falling

Hi Ems22,

Thanks for your reply. Yes we're unsure what is causing it as she is also on anti-depressants and anti-psychotics so we have begun contacting her oncology nurse and psychiatrist to see what it could be.

Thank you for your input, all the best.

Elise123
Member

Re: Leg weakness and falling

Hi SecondarySister2,

Thanks for your reply. My mums cancer is widespread to her bones (arms, legs, upper and lower back, hip and pelvis), we were told that her bones have holes in them and are more prone to fracture and damage also. We have rang her oncology nurse a few times but no reply so we're also going to try and contact our GP. 

Thank you for your advice, all the best to you and I hope your mums treatment goes well😊

Secondarysister2
Member

Re: Leg weakness and falling

My mum also has breast cancer in her bones. One of the places it was found was the femur bone. My mum walked with a very bad limp. Wobbled when she walked.  It was sorted and they put pins in her leg to stabilise and support it. She is doing brilliant now. But when the doctors first saw the X-ray whilst she was in hospital they told her not to even walk to the bathroom and to use a commode instead until she had the operation, as the leg could break and it would be much more tricky to help.

It totally might not be the case with your mum, but if she has cancer in the bones then they are susceptible to fractures/breaks, so if she is unsteady on her feet it is important the issue is resolved. 

One thing I have learned with my mum, any changes... anything at all... get it checked out. 

ems22
Member

Re: Leg weakness and falling

Hi Elise 

Sorry to read about your mum. I would absolutely contact breast cancer nurse/oncologist to flag up these new symptoms. I've not been on letrozole long but I'm familiar with typical side effects which are hot flushes and joint aches, what your mum is experiencing does not sound typical but there again we all react differently to different meds.

I hope you get some answers soon x

catokitty
Member

Re: Leg weakness and falling

Hi, if I were you I would contact both GP and oncologist for advice.   I think Letrozole causes aches and pains but not actual weakness as far as I know (I was on it for four years).   I think the difference in side effects in the  different brands is to do with joint pain.  My BCN and Oncologist both say always report any new symptom that goes on for more than a couple of weeks.  It could be  not related to cancer at all.   All the best, 

Jane

Elise123
Member

Leg weakness and falling

Hi,

My mum was diagnosed with metastatic breast cancer to the bone over 3 years ago. Her last check-up was in July, where she was taken off Denosumab due to an infection it caused in her mouth, and put on letrozole. She also gets monthly Faslodex injections. For the last month or so her balance has been very bad and she has been falling a lot more frequently (especially going up and down stairs). Also, her hands have been shaking constantly.

I'm wondering if anyone has any ideas as to why she has been falling so much and feels weakness in her legs? Could this be the letrozole? Or perhaps because she was taken off Denosumab? I read another thread which suggested that different brands of letrozole can cause different side effects, is this true? 

Does anyone have any suggestions as to whether we should contact her oncologist or bring her straight to our GP? 

Thank you.